MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW INSERTER T8 SELF-RETAINING/QC; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW INSERTER T8 SELF-RETAINING/QC; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 03.617.904
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: there was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.(b)(4).Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an inspection of field equipment on (b)(6) 2018, it was noted that two (2) screw inserters were stripped.Although devices used in the past by various hospital accounts the device malfunctions were noted outside of any hospital and it was confirmed that no patient or surgical procedure was impacted.(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: date device received at manufacturing site for investigation.A device history record (dhr) review was performed for part no.: 03.617.904, lot no.: 9875954, manufacturing location: haegendorf, release to warehouse date: 05.Apr.2016: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was performed.The screw inserter (part 03.617.904, lot 9875954, mfg 05.Apr.2016) was received at us cq with a stripped distal tip.The complaint condition was visually confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the devices were returned damaged.The complaint condition is confirmed as the driver (part 03.617.904, lot 9875954) was received stripped.A device inspection, device history record review and drawing review were performed as part of this investigation.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being over torqued).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREW INSERTER T8 SELF-RETAINING/QC
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7335834
Report Number2939274-2018-51040
Device Sequence Number218493
Product Code KWQ
UDI-Device Identifier10705034717180
UDI-Public(01)10705034717180(10)9875954
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.617.904
Device Catalogue Number03.617.904
Device Lot Number9875954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1